MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2019 with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Routine follow-up computed tomography performed on (b)(6) 2023 identified a type ii endoleak (non-device related).The physician elected to perform an additional angiogram on (b)(6) 2023 which identified a type ib endoleak in the left limb.This was successfully treated with the implant of an ovation ix extender.The final angiogram looked great and the patient did well.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ii endoleak of the lumbar arteries, type ib endoleak of the left common iliac artery and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment also determined buckling and a type iiib endoleak of the distal main body occurred that was not in the event as reported.The buckling and type iiib endoleak were discovered during a review of the computed tomography scans dated 08 june 2019 and 14 september 2023.The type ib endoleak is likely anatomy related due to the angulation pre-index.The type ii endoleak is anatomy related.The buckling of the distal main body stent causation could not be conclusively determined.However, the sharp angulations of the aorta and iliac arteries could have contributed to the buckling.The type iiib endoleak of the distal main body was likely due to the stent buckling.Device, user or procedure relatedness of the complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status is reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18074590
Report Number3011063223-2023-00022
Device Sequence Number12666519
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)191214
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Model NumberBEA28-120/I20-40
Device Lot Number2020605001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2238075019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale